Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
Question: Implanon & St Johns Wort
|TJF - Tue Mar 31, 2009 8:41 pm||
I have been on Implanon for 2 years and I get a period every 2-3 months. About 8 weeks ago I started taking St Johns Wort for stress, and its working really well. Yesterday I was told by a friend that St Johns Wort will stop the implanon from working. I'm married and having regular sex. Is this just a wives tale or is there any truth to it?
|Debbie Miller, RN - Wed May 06, 2009 7:23 pm||
There has been some report that St. Johns' Wort can interfere with the effectiveness of combined oral contraceptive pills. It is a supplement, not regulated by the FDA so do not have good, scientific evidence but there has been enough anecdotal evidence to suggest it is real and not an old wives' tale.
Implanon's website suggests that it is possible St. John's Wort could interfere with it as well and your doctor should be informed about your use of it.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.